Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diabetic lady, with high blood pressure has rising temperature, chest tightness, leg swelling. Hospitalized for pneumonia. Cause of symptoms?

My 83 year old family member has episodes where her temperature goes up, she has tightness in the chest, feels unwell, and her legs swell up & get shiny and then the swelling goes away within an hour. She is currently in hospital with pneumonia has diabetes and takes blood pressure medication. What might be causing these episodes?
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
Your 83 year old member is daibetic and hypertensive.Diabetics are more prone to infection and that too in old age when immunity is decreased.She has developed infection of the lungs called as pneumonia.The symptoms( increased temperature ,tightness in chest and feeling unwell) she is having most probably could be due to pneumonia.The swollen legs could be due to cardiac failure which may be associated with pneumona ,diabetes and increasedblood pressure.
Hope this answers your question.
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor